Post # 1
I have had a Paragard IUD for 2.5 years now. Never had any children.
I have had really inconsistent periods (ie. 23, 27, 30, 25, 33 days) only in the last 3 months have they been a consistent 27day cycles. Has it taken anyone else over 2 years for their body to finally adjust?! I also have bad cramps, but that was to be expected. I went to the gyno last week and did an ultrasound of it… She said everything looked good and in place.
I also have pretty bad what I believe to be ovulation cramps… Nothing 2 Advil won’t take care of… But still annoying.
I cant wait to finally take this thing out in January.
Also, how was your experience (if any) TTC after it’s removal
Please share your IUD experiences!
Post # 2
I have the Mirena, so definitely not the same, but I remember my doctor telling me that periods on the Paraguard are wonky, and often painful with heavier bleeding. I actually don’t have a period, or any pain, and it is amazing. With both IUDs, you should be immediately fertile again after removal (unlike the pill, depo shot, etc which can take a long time to wean out of your system).
I’d really recommend the Mirena if you don’t want to deal with the excessive period symptoms. The horomones are almost completely local,a nd come with way lower risk than combination birth control (I developed a large blood clot on the combo pill and thus was put on Mirena).
Post # 3
- Wedding: August 2013 - Rocky Mountains USA
britty: I’ve had my Paraguard for 4 years now and it took maybe 1.5 years for my periods to be less heavy and crampy. They’ve been basically normal since then and I freaking love that thing!
Post # 4
lolot: once they started getting normal did they stay normal/consistent?
My wedding is in August. And if I stick to this whole 27 day thing I will be free and clear for my wedding and honeymoon. But I am terrified AF is going to throw me a curve ball.
Post # 5
britty: My situation is similar to crayfish:. I too have the Mirena so my situation is probably different than yours. I had my Mirena for a full 5 years, and just had it removed. While on it I never had a period, nor did I have any cramping or period symptons. I had mine removed April 10th (with mild spotting) then had my first post-IUD period May 2nd. It lasted only 3 days. Got my second like clockwork 31 days later.
Post # 6
A paraguard should not have an effect on the length or consistancy of your cycle. It may make your periods heavier over time, but that’s it.
For me, I had my first Nova-T (Canadian version of Paraguard) pre-kids. I had it 2.5 years. About the last 6 months, my periods were very heavy. I had it removed and we got pregnant about 7 months later (we weren’t really trying to get pregnant though).
The second time I got it 8 weeks after I had my daughter, and had it another 2 years. Same experience. It was great up until the last couple of months, when my period started getting heavier and I started getting a lot of yeast infections. I loved it up until then. I had it out, and we got pregnant a couple months later.
The pain around ovulation that you’re having could be from ovarian cysts. That’s also something I have, but it’s not caused from the IUD, and shouldn’t interfere with TTC.
Post # 7
britty: I’ve had mine for maybe 3-4 years now and it did take a very long time for my body to adjust to it. My dr said to wait it out the first 6 months before deciding to take it out/leave in but I found it took me about a year, year and a half tops, before my body fully adjusted without side-effects- although I do still get maybe one really heavy/painful flow a year. They are pretty normal now, however it’s hard for me to tell bc the app I use to track it all is consistently predicting my flow start date at 5-10 days late. Something I need to fix but haven’t got around to it yet…
We are not TTC yet, but plan to hopefully next year- we are working on paying off some debt and if all goes well should be in the position to really try it out by then… My dr did say it was relatively safe & quick to remove and you should go back to 100% fertility almost instantly because there are no hormones involved..